MAUDE Adverse Event Report: ALPHATEC SPINE INC POLYAXIAL SCREW, 9.5 MM X 80 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC POLYAXIAL SCREW, 9.5 MM X 80 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47000-095-080
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records found no manufacturing, processing or design related irregularities.The polyaxial screw was found to be properly manufactured and released in accordance with the device master record.Visual inspection of the returned implant found that the screw remained completely intact.However, the internal bushing is misaligned/deformed and disengaged from the tulip/head and bone screw.Under magnification multiple score marks and galling likely caused during surgeons struggle to unlock the bushing were clearly visible.The excessive damage will no longer allow a rod or set screw to be secured within the tulip/head causing the implant to be unusable.The evidence suggests the surgeon accidently broke the screw while attempting removal following improper placement.
 
Event or Problem Description
Surgeon buried the screw and the tulip popped up.She tried to back it up and could not get it angled.The surgeon used a mallet, then levered on the tulip and the clip disengaged.Surgery was successful despite the malfunction.The event cause over a 30 minute delay in the case.

Brand Name
POLYAXIAL SCREW, 9.5 MM X 80 MM (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8487626
Report Number2027467-2019-00013
Device Sequence Number2384120
Product Code NKB
UDI-Device Identifier00844856071469
UDI-Public(01)00844856071469(10)7556720
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number47000-095-080
Device Catalogue Number47000-095-080
Device Lot Number7556720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;